Missouri, 2026

Drought in Missouri, January 1 to 31, 2026

January 1 to 31, 2026 · NWS SGF · 23 events in 22 counties and zones

The month began with Severe (D2) drought lingering across the Ozarks but limited precipitation through the month allowed Extreme (D3) Drought conditions to develop across portions of far south central Missouri. Some expansion of drought conditions occurred through the month across portions of southwestern Missouri as well.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

The month began with Severe (D2) drought lingering across the Ozarks but limited precipitation through the month allowed Extreme (D3) Drought conditions to develop across portions of far south central Missouri. Some expansion of drought conditions occurred through the month across portions of southwestern Missouri as well. By the end of the month, along with the Extreme (D3) and Severe (D2) Drought conditions, Moderate (D1) Drought and Abnormally Dry (D0) conditions remained with little changes. The primary impacts of the drought during the winter months is in the form of surface and ground water, including soil moisture in the absence of agricultural activities. Many of the impacts noted included, but were not limited to, dry stock ponds, low stream and river flows, dry top soils which can lead to impacts to spring crop yields, forage production, delayed spring growth and increases in wild fires prior to spring green up. Low flows on some streams and rivers were noted but not widespread. Some limited monetary losses were noted in areas where the drought continued from 2025 but losses will be reported when drought conditions improve past Severe (D2) Drought conditions or the end of the year.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 31, 11:37 PM CST, 23 minutes earlier. Its key messages:

  • Low temperatures tonight for New Year's Eve will be in the upper 20s to lower 30s.
  • Increasing confidence in highs to be near to above normal, ranging from the upper 40s to lower 60s into the end of the week and the coming weekend.
  • Next chances for widespread precipitation hold off until the middle to end of next week.
Area forecast discussion, Dec 31, 11:37 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1137 PM CST Wed Dec 31 2025

.KEY MESSAGES...

- Low temperatures tonight for New Year's Eve will be in the
  upper 20s to lower 30s.

- Increasing confidence in highs to be near to above normal,
  ranging from the upper 40s to lower 60s into the end of the
  week and the coming weekend.

- Next chances for widespread precipitation hold off until the
  middle to end of next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 114 PM CST Wed Dec 31 2025

We'll end the year with sunny skies and highs in the low to mid
50s across the area. Winds have now switched out of the
west and will gust up to 20 mph through the afternoon. New
Year's Eve night will be clear and cool with lows in the upper
20s to lower 30s. Another warm day is expected for most to
start the new year as a warm front starts to slide into our
area. This front will bring a temperature spread of 8-10 degrees
for the daytime highs. The front looks to set up near I-44 with
warmer temperatures in the upper 50s near the MO/AR border and
sunny skies while temperatures north of the front will be in the
40s with partly cloudy skies. How warm the temperatures get
will be dependent on where the warm front decides to set up.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 114 PM CST Wed Dec 31 2025

A warm front will still be in place over the area on Friday and will
bring quite the temperature gradient for the end of the week. The
front will be situated near central MO and temperatures north of the
front will be in the upper 40s and temperatures south of the front
near the the MO/AR border will be warmer in the upper 50s with
mostly cloudy skies. Cold front moves through Friday evening
but will only drop temperatures for Saturday. Model guidance has
struggled with the placement of the passing surface low. Now,
there is low (20-30%) chance of rain over southeastern MO that
could occur just before the front passes through by late
morning/afternoon hours. No severe weather is anticipated and
rainfall amounts will be low <0.10". Highs Saturday will be in
the upper 40s to lower 50s with skies clearing through the day.
High pressure builds in for the start of next week with highs
well above average hitting almost 70 degrees for far southern
MO. Long-term ensemble members are showing a hint of a pattern
change by the middle of next week. We'll have to keep tabs on
that as it gets closer.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1132 PM CST Wed Dec 31 2025

Prevailing conditions will favor continued VFR at all TAF sites
through forecast period as a dry cold front advances through
the forecast area. A stratus deck is expected to form in behind
the front and while coverage is expected to remain along and
north of Highway 54 this will bare watching toward sunrise into
Thursday morning.

Look for winds to shift northerly with the passage of the front
becoming variable later today.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Runnels
Hazardous weather outlook, Dec 31, 5:08 PM CST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
508 PM CST Wed Dec 31 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
508 PM CST Wed Dec 31 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 drought. Local standard time, as filed.

Drought, Barry

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Barry forecast zone
Reported by
Drought Monitor
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Barton

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Barton forecast zone
Reported by
Drought Monitor
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, McDonald

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
McDonald forecast zone
Reported by
Drought Monitor
Coordinates
36.629, -94.348 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Taney

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Taney forecast zone
Reported by
Drought Monitor
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Newton

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Newton forecast zone
Reported by
Drought Monitor
Coordinates
36.906, -94.339 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Cedar

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Cedar forecast zone
Reported by
Drought Monitor
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Lawrence

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Drought Monitor
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Greene

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Greene forecast zone
Reported by
Drought Monitor
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Polk

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Dade

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Dade forecast zone
Reported by
Drought Monitor
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Christian

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Christian forecast zone
Reported by
Drought Monitor
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Stone

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Stone forecast zone
Reported by
Drought Monitor
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Taney

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Taney forecast zone
Reported by
Drought Monitor
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Ozark

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Ozark forecast zone
Reported by
Drought Monitor
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Webster

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Douglas

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Douglas forecast zone
Reported by
Drought Monitor
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Wright

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Wright forecast zone
Reported by
Drought Monitor
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Maries

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Maries forecast zone
Reported by
Drought Monitor
Coordinates
38.162, -91.925 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Phelps

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Phelps forecast zone
Reported by
Drought Monitor
Coordinates
37.877, -91.792 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Shannon

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Shannon forecast zone
Reported by
Drought Monitor
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) drought and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Dallas

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Drought Monitor
Coordinates
37.680, -93.024 (the zone’s center; the record gives no point)

Below the monthly average rainfall occurred, despite a significant snow event, which produced little changed in drought conditions through the month leaving Severe (D2) and Moderate (D1) drought along with Abnormally Dry (D0) conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Howell

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Howell forecast zone
Reported by
Drought Monitor
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

Well below the monthly average precipitation occurred, despite a significant snow event, which allowed drought conditions to degrade through the month leaving areas of Extreme (D3), Severe (D2) and Moderate (D1) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

Drought, Oregon

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Oregon forecast zone
Reported by
Drought Monitor
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

Well below the monthly average precipitation occurred, despite a significant snow event, which allowed drought conditions to degrade through the month leaving areas of Extreme (D3) and Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to farm and stock ponds, stream and river levels and soil moisture with some ground water levels also falling. Losses however, will be determined once the drought improves beyond Severe (D2) Drought conditions and will include mostly any agricultural impacts unless other significant, non-Ag impacts were noted.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyWarnings in Missouri, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310561, 1310564, 1310565, 1310566, 1310567, 1310569, 1310571, 1310572, 1310573, 1310574, 1310575, 1310576, 1310593, 1310594, 1310595, 1310596, 1310597, 1310598, 1310599, 1310600, 1310601, 1310602, 1310603.